Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 11, 2021, 1:42 PM EDT for Walker County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 1:42 PM EDT (17:42 UTC)
- Expired
- Aug 11, 2021, 2:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 96 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1000 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
362
WWUS82 KFFC 111742
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
142 PM EDT Wed Aug 11 2021
GAZ002-004-011-012-111815-
Chattooga GA-Whitfield GA-Walker GA-Gordon GA-
142 PM EDT Wed Aug 11 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
WHITFIELD, SOUTHEASTERN WALKER, NORTHWESTERN GORDON AND NORTHEASTERN
CHATTOOGA COUNTIES THROUGH 215 PM EDT...
At 142 PM EDT...a strong thunderstorm was over Suttles Mill, or 7
miles southeast of Lafayette...moving east at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dalton, Naomi, Mill Creek, Subligna, Suttles Mill and Villanow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3461 8491 3458 8507 3459 8507 3459 8511
3457 8512 3454 8524 3458 8531 3467 8532
3477 8502
TIME...MOT...LOC 1742Z 247DEG 12KT 3463 8519
MAX HAIL SIZE...0.75IN
MAX WIND GUST...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 1:38 PM EDT, 4 minutes earlier.
Area forecast discussion, Aug 11, 1:38 PM EDT, 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 138 PM EDT Wed Aug 11 2021 .PREV DISCUSSION... /Issued 1151 AM EDT Wed Aug 11 2021/ UPDATE... Forecast remains on track for another afternoon of scattered thunderstorms across the region. NSSLWRF seems to have initialized the best this morning. With that in mind the expectation is that early morning convection will continue to dissipate and move NE ahead of the next round of storms expected to fire off in the early afternoon. Around sunset storms will rain showers and thunderstorms will move south and die off. Severe parameters continue to suggest that storms that do get going could become severe with strong wind gusts and heavy rainfall. PREV DISCUSSION... /Issued 407 AM EDT Wed Aug 11 2021/ SHORT TERM /Today through Thursday/... Weak and disorganized upper level flow will be the rule throughout the the short term period. At the surface, high pressure remains over the west Atlantic, allowing for persistent low level southerly flow to continue providing ample moisture from the Gulf of Mexico to the southeastern CONUS. Dewpoints are expected to be in the low to mid 70s and precipitable water values are expected to range from 1.75 to 2 inches across north and central Georgia today and Thursday. With light, variable winds combined with wet soils from yesterday's rainfall, patchy fog is also possible across portions of north and central Georgia this morning. Scattered, diurnally-driven thunderstorms will develop across the forecast this afternoon. Lee side troughing is also in place on the eastern side of the Appalachians, which will aid in convective development. As a result, high end chance PoPs are forecast for today, with the greatest coverage expected in the mid to late afternoon, then diminishing with the loss of daytime heating. High-end chance to low-end likely PoPs are forecast on Thursday with the weak upper flow and influence of the Bermuda High persisting over the region. High temperatures temperatures today and Thursday are forecast to be in the low to mid 90s across the majority of the area, with the exception of the mountains of the far northeast. Taking high dewpoints into account, it is possible to see heat index values increasing into the 98-104 range in central and portions of north Georgia this afternoon and Thursday afternoon. While heat indices are currently forecast to remain below heat advisory criteria, this will need to be monitored as minor changes to temperatures and dewpoints could lead to criteria being met in some areas. Also considering the warm temperatures and ample moisture, Good instability is expected each afternoon, with SBCAPE values likely to increase into the 2500-3500 J/kg range this afternoon. Shear and mid- level lapse rates will be marginal, but with deep moisture, loading of precip could aid downdrafts, leading to the possibility of strong winds and isolated severe thunderstorms today and tomorrow. Locally heavy rain and frequent lightning will also be possible with any stronger storms that develop. King LONG TERM /Thursday Night through Tuesday/... First half of the extended forecast remains pretty straight-forward. Upper-level pattern weak and disorganized. Region stays on the northwest periphery of the western Atlantic surface ridge into the weekend, with a secondary surface ridge building down the east coast by early next week. Scattered to widespread, diurnally driven, convection persists through the weekend with seasonably warm temperatures. Model consensus still fairly good concerning tropical activity moving north through the eastern Gulf of Mexico early next week, however there continues to be noticeable differences in the strength/timing/ movement of the system, now called Fred, as it reaches the gulf coast and beyond. Still a long ways off in the forecast, but it does still look like we will see some degree of impacts across central and north Georgia during the first half of next week, at least increased rainfall over the region. 20 && .AVIATION... 18Z Update... SHRA/TSRA continuing to develop across the area this afternoon with all airfields having a chance of seeing convection on and off between now and 22Z. In the wake of the rain showers have included patchy fog for most sites overnight. Outside of the fog and into tomorrow morning VFR conditions are expected. Winds through the forecast period will remain light and variable. //ATL Confidence...18Z Update... Low confidence on fog overnight. High confidence on all other elements. 28 && .PRELIMINARY POINT TEMPS/POPS... Athens 92 73 91 73 / 50 30 50 20 Atlanta 91 73 91 73 / 50 30 60 20 Blairsville 85 67 85 68 / 50 30 60 20 Cartersville 92 72 92 72 / 40 20 50 20 Columbus 92 74 92 74 / 50 30 50 20 Gainesville 90 72 90 73 / 40 30 50 20 Macon 94 73 93 73 / 50 30 50 20 Rome 93 73 92 73 / 30 20 50 20 Peachtree City 92 72 91 72 / 50 30 60 20 Vidalia 92 74 92 74 / 30 20 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM....Thiem AVIATION...28
Hazardous weather outlook, Aug 11, 5:00 AM EDT, 8 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 500 AM EDT Wed Aug 11 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 500 AM EDT Wed Aug 11 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected, mainly this afternoon and evening. The primary hazard from any thunderstorms will be occasional cloud-to-ground lighting, gusty winds and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous thunderstorms will be possible each day Thursday through Tuesday, most numerous during the afternoons and evenings. The primary hazards with any thunderstorm will be heavy rain, gusty winds and lightning. Although no widespread severe weather is expected at this time, an isolated severe storm cannot be ruled out with damaging winds as the main threat. Although much uncertainty still remains, there is a possibility that a tropical low will impact the southeastern U.S., including portions of central and north Georgia, early next week. Please continue to monitor the forecast for further developments. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Aug 11, 9:43 AM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
943 AM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG 4 ENE PLEASANT HILL 33.96N 84.06W
08/10/2021 GWINNETT GA EMERGENCY MNGR
MULTIPLE TREES REPORTED DOWN IN THE AREA OF GA-316 AND
SUGARLOAF PKWY
&&
EVENT NUMBER FFC2100489
NMLocal storm report, Aug 11, 9:46 AM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
946 AM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG 4 NW LAWRENCEVILLE 34.00N 84.05W
08/10/2021 GWINNETT GA EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF TAB ROBERTS RD NW
AND SUWANEE ROBERTS COURT NW
&&
EVENT NUMBER FFC2100490
NMLocal storm report, Aug 11, 9:49 AM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 AM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG 3 SSE SUWANEE 34.01N 84.04W
08/10/2021 GWINNETT GA EMERGENCY MNGR
TREE IN ROAD NEAR THE INTERSECTION OF
LAWRENCEVILLE-SUWANEE RD AND RICHLAND PKWY
&&
EVENT NUMBER FFC2100491
NMLocal storm report, Aug 11, 9:52 AM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
952 AM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG 4 NNW LAWRENCEVILLE 34.01N 84.02W
08/10/2021 GWINNETT GA EMERGENCY MNGR
MULTIPLE TREES REPORTED DOWN ON HOME AND VEHICLE NEAR
INTERSECTION OF TYLER TRCE AND STONE FOREST DR.
&&
EVENT NUMBER FFC2100492
NMSpecial weather statement, Aug 11, 1:41 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
141 PM EDT Wed Aug 11 2021
GAZ002>004-111815-
Whitfield GA-Catoosa GA-Walker GA-
141 PM EDT Wed Aug 11 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
CATOOSA, WEST CENTRAL WHITFIELD AND CENTRAL WALKER COUNTIES THROUGH
215 PM EDT...
At 141 PM EDT...a strong thunderstorm was over Lafayette...moving
east at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lafayette, Beaumont, Noble, Wood Station, Blue Spring, Cooper Heights
and Rock Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3466 8536 3469 8545 3479 8544 3492 8516
3475 8507
TIME...MOT...LOC 1741Z 247DEG 12KT 3474 8530
MAX HAIL SIZE...0.75IN
MAX WIND GUST...50MPHSpecial weather statement, Aug 11, 1:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
142 PM EDT Wed Aug 11 2021
GAZ002-004-011-012-111815-
Chattooga GA-Whitfield GA-Walker GA-Gordon GA-
142 PM EDT Wed Aug 11 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
WHITFIELD, SOUTHEASTERN WALKER, NORTHWESTERN GORDON AND NORTHEASTERN
CHATTOOGA COUNTIES THROUGH 215 PM EDT...
At 142 PM EDT...a strong thunderstorm was over Suttles Mill, or 7
miles southeast of Lafayette...moving east at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dalton, Naomi, Mill Creek, Subligna, Suttles Mill and Villanow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3461 8491 3458 8507 3459 8507 3459 8511
3457 8512 3454 8524 3458 8531 3467 8532
3477 8502
TIME...MOT...LOC 1742Z 247DEG 12KT 3463 8519
MAX HAIL SIZE...0.75IN
MAX WIND GUST...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:24 AM EDT | Special Weather Statement | FFC | Murray | 36 min |
| Aug 11, 8:25 AM EDT | Special Weather Statement | FFC | Whitfield | 20 min |
| Aug 11, 1:41 PM EDT | Special Weather Statement | FFC | Walker | 34 min |
| Aug 11, 1:50 PM EDT | Special Weather Statement | FFC | DeKalb, Rockdale | 25 min |
| Aug 11, 2:16 PM EDT | Special Weather Statement | FFC | Jackson | 29 min |
| Aug 11, 2:29 PM EDT | Special Weather Statement | FFC | Jefferson | 31 min |
| Aug 11, 2:32 PM EDT | Special Weather Statement | FFC | DeKalb | 28 min |
| Aug 11, 2:35 PM EDT | Special Weather Statement | FFC | Rockdale | 25 min |
| Aug 11, 2:48 PM EDT | Special Weather Statement | FFC | Gwinnett | 27 min |
| Aug 11, 2:51 PM EDT | Special Weather Statement | FFC | Clarke | 24 min |
| Aug 11, 3:01 PM EDT | Special Weather Statement | FFC | Chattooga | 29 min |
| Aug 11, 3:03 PM EDT | Special Weather Statement | FFC | Treutlen | 27 min |
| Aug 11, 3:13 PM EDT | Special Weather Statement | FFC | Carroll | 32 min |
| Aug 11, 3:20 PM EDT | Special Weather Statement | FFC | Clarke | 25 min |
| Aug 11, 3:28 PM EDT | Special Weather Statement | FFC | Jackson | 32 min |
| Aug 11, 3:37 PM EDT | Special Weather Statement | FFC | Douglas | 23 min |
| Aug 11, 3:37 PM EDT | Special Weather Statement | FFC | Cobb | 38 min |
| Aug 11, 3:40 PM EDT | Special Weather Statement | FFC | Walton | 35 min |
| Aug 11, 3:46 PM EDT | Special Weather Statement | FFC | Oconee | 29 min |
| Aug 11, 3:51 PM EDT | Special Weather Statement | FFC | Madison | 24 min |
| Aug 11, 3:54 PM EDT | Special Weather Statement | FFC | Douglas | 36 min |
| Aug 11, 4:02 PM EDT | Special Weather Statement | FFC | Hall | 28 min |
| Aug 11, 4:05 PM EDT | Special Weather Statement | FFC | Paulding | 25 min |
| Aug 11, 4:07 PM EDT | Special Weather Statement | FFC | Coweta | 23 min |
| Aug 11, 4:15 PM EDT | Special Weather Statement | FFC | Oconee | 30 min |
| Aug 11, 4:16 PM EDT | Special Weather Statement | FFC | Madison | 29 min |
| Aug 11, 4:21 PM EDT | Special Weather Statement | FFC | Paulding | 24 min |
| Aug 11, 4:23 PM EDT | Special Weather Statement | FFC | Dawson | 37 min |
| Aug 11, 4:31 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 44 min |
| Aug 11, 4:41 PM EDT | Special Weather Statement | FFC | Warren | 34 min |
| Aug 11, 4:44 PM EDT | Special Weather Statement | FFC | Morgan | 31 min |
| Aug 11, 4:46 PM EDT | Special Weather Statement | FFC | Cherokee | 29 min |
| Aug 11, 4:48 PM EDT | Special Weather Statement | FFC | Polk | 27 min |
| Aug 11, 5:03 PM EDT | Special Weather Statement | FFC | Pickens | 27 min |
| Aug 11, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 52 min |
| Aug 11, 5:09 PM EDT | Special Weather Statement | FFC | Bartow | 36 min |
| Aug 11, 5:12 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Pickens | 48 min |
| Aug 11, 5:14 PM EDT | Special Weather Statement | FFC | Coweta | 31 min |
| Aug 11, 5:18 PM EDT | Special Weather Statement | FFC | Dade | 27 min |
| Aug 11, 5:25 PM EDT | Special Weather Statement | FFC | Wilkes | 35 min |
| Aug 11, 5:34 PM EDT | Special Weather Statement | FFC | Taliaferro | 26 min |
| Aug 11, 5:38 PM EDT | Special Weather Statement | FFC | Troup | 37 min |
| Aug 11, 5:40 PM EDT | Special Weather Statement | FFC | Pickens | 35 min |
| Aug 11, 5:41 PM EDT | Special Weather Statement | FFC | White | 34 min |
| Aug 11, 5:49 PM EDT | Special Weather Statement | FFC | Dade | 26 min |
| Aug 11, 5:51 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 39 min |
| Aug 11, 5:53 PM EDT | Special Weather Statement | FFC | Crisp | 37 min |
| Aug 11, 6:04 PM EDT | Special Weather Statement | FFC | Gilmer | 26 min |
| Aug 11, 6:14 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 31 min |
| Aug 11, 6:17 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 28 min |
| Aug 11, 6:24 PM EDT | Special Weather Statement | FFC | Union | 36 min |
| Aug 11, 6:33 PM EDT | Special Weather Statement | FFC | Hancock | 27 min |
| Aug 11, 6:43 PM EDT | Special Weather Statement | FFC | Fannin | 32 min |
| Aug 11, 6:45 PM EDT | Special Weather Statement | FFC | Warren | 30 min |
| Aug 11, 6:49 PM EDT | Special Weather Statement | FFC | Fannin | 26 min |
| Aug 11, 7:00 PM EDT | Special Weather Statement | FFC | Union | 30 min |
| Aug 11, 7:12 PM EDT | Special Weather Statement | FFC | Chattooga | 33 min |
| Aug 11, 7:14 PM EDT | Special Weather Statement | FFC | Twiggs | 31 min |
| Aug 11, 7:18 PM EDT | Severe Thunderstorm Warning | FFC | Houston | 42 min |
| Aug 11, 7:22 PM EDT | Special Weather Statement | FFC | Muscogee | 38 min |
| Aug 11, 7:31 PM EDT | Special Weather Statement | FFC | Baldwin | 29 min |
| Aug 11, 7:49 PM EDT | Special Weather Statement | FFC | Houston | 26 min |
| Aug 11, 7:59 PM EDT | Special Weather Statement | FFC | Baldwin | 31 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.